Have you actually been using the steroid cream on your lips themselves? I think in your shoes, I would not do that.
Call the doc that prescribed the cream and explain what you think is happening, and see if he or she has any idea if that's related to the cream. I do know that using topical steroids can indeed thin the skin.
Another thing to know is that as we age, what might have been a pretty full upper lip as a teenager or young woman can thin out (especially noticeable when smiling). I don't know if it's because there is less fat in the upper lip with time or what. If this is really looking bad to you, and if you have found out that the steroid cream did not cause the issue, you might talk to a dermatologist and ask what kind of methods there are for plumping up the lip. I'd only resort to one if you think your mouth looks way wrong, of course. Just a little dislike of the lip getting thinner is not enough. But there are fat injections and things like that, which can be done.
Anyway, check the steroid cream side effects first.